MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1240-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician implanted the initial ruby coils into the target vessel.While attempting to advance another ruby coil through the lantern, the physician experienced resistance; therefore, the ruby coil was removed.The procedure was completed using additional ruby coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the ruby coil had bends along the length of the pusher assembly.The pet lock was intact.Offset coil winds were present along the length of the embolization coil.The embolization coil distal tip was measured with a snap gauge (an 0789) and was found to be within specification.Conclusions: evaluation of the returned ruby coil revealed offset coil winds along the length of the catheter.If the introducer sheath is not properly seated in the hub of the microcatheter, resistance may be experienced and damage such as offset coil winds may occur when advancing.Continued attempts to advance the coil forcefully against resistance may cause additional offset coil winds.The customer also reported that the distal tip was too large to fit into the hub of a lantern which could not be confirmed.The coil was able to advance into a demonstration lantern without issue.The distal tip was measured to be within specification.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9566321
Report Number3005168196-2020-00021
Device Sequence Number2902211
Product Code HCG
UDI-Device Identifier00814548013015
UDI-Public00814548013015
Combination Product (Y/N)Y
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Model NumberRBY2C1240-A
Device Catalogue NumberRBY2C1240
Device Lot NumberF66703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Date Report Sent to FDA01/01/2005